Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Stability of non-constant equilibrium states in a finite sample of ferroelectric liquid crystals

Anderson, D.A. and Stewart, Iain W. (2001) Stability of non-constant equilibrium states in a finite sample of ferroelectric liquid crystals. International Journal of Engineering Science, 39 (11). pp. 1191-1215. ISSN 0020-7225

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

The non-constant equilibrium solutions to a dynamic equation governing the director reorientation within a finite sample of ferroelectric liquid crystal are obtained in terms of Jacobian elliptic integrals of the first kind. The stability results for these solutions, for various values of the measurable parameters of the problem, depend upon proving the positivity of the eigenvalues of a regular Sturm-Liouville problem which arises from applying a perturbation analysis to such equilibrium solutions in a quite general setting. A Hardy-type integral inequality is further employed to prove the positivity of eigenvalues in a more restricted class of perturbations which allows improved results on the ranges of parameters for which stability holds.

Item type: Article
ID code: 2003
Keywords: Ferroelectric liquid crystal, Stability, Mathematics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Faculty of Science > Strathclyde Institute of Pharmacy and Biomedical Sciences
Related URLs:
    Depositing user: Strathprints Administrator
    Date Deposited: 25 Mar 2007
    Last modified: 12 Mar 2012 10:37
    URI: http://strathprints.strath.ac.uk/id/eprint/2003

    Actions (login required)

    View Item